Share This Article:

Bowel Perforation Following Continuation of Bevacizumab Post Nasal Septal Perforation―A Case Report

Full-Text HTML XML Download Download as PDF (Size:234KB) PP. 319-321
DOI: 10.4236/crcm.2014.35070    2,813 Downloads   3,626 Views

ABSTRACT

We report the case of a 63-year-old male with an inoperableT4N1 adenocarcinoma of colon, K-RAS mutant, who received first line chemotherapy with capecitabine and oxaliplatin. A CT scan following 4 cycles demonstrated progressive disease, and second line therapy with capecitabine, irinotecan and bevacizumab was commenced. CT scans at 3 and 6 months during this treatment regime demonstrated radiologically stable disease, and therefore the treatment was continued. The patient developed nasal septal perforation, a rare but recognised complication of bevacizumab therapy, which was managed conservatively. Here we highlight that no consensus exists on whether bevacizumab should be continued in this situation. After a detailed discussion about the risks and benefits, this patient continued on with the same therapeutic regime. However, eight weeks later, this patient then developed a localised tumour perforation, necessitating an emergency admission to his local hospital. We recommend caution in continuing bevacizumab in patients with colorectal cancer following a nasal septal perforation and advise a detailed discussion of risk with the patient, especially when the primary tumour remains in-situ.

Cite this paper

Nelmes, D. and Gwynne, S. (2014) Bowel Perforation Following Continuation of Bevacizumab Post Nasal Septal Perforation―A Case Report. Case Reports in Clinical Medicine, 3, 319-321. doi: 10.4236/crcm.2014.35070.

Copyright © 2019 by authors and Scientific Research Publishing Inc.

Creative Commons License

This work and the related PDF file are licensed under a Creative Commons Attribution 4.0 International License.